Arkansas, 2004

Flash Flood in Arkansas, June 30, 2004

June 30, 2004 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 1:00 AM CST, 3 hours earlier.

Area forecast discussion, Jun 30, 1:00 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
200 AM CDT WED JUN 30 2004

CURRENT SFC ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LOCATED NEAR
NORTHERN CWA BOUNDARY. THIS FRONT WAS THE FOCUS OF SHOWER AND
THUNDERSTORM ACTIVITY YESTERDAY...EXPECT TREND TO CONTINUE AGAIN TODAY
AND ON THURSDAY. THE AIRMASS REMAINS WARM AND MOIST...AND WITH
DAYTIME HEATING...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE AREA ALONG AND SOUTH OF THE BOUNDARY. WILL GO WITH 60 POPS
ACROSS CWA FOR TODAY AND THURSDAY. EXPECT ACTIVITY TO BE MORE
SCATTERED AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...WILL GO
WITH CHANCE POPS TONIGHT AND THURSDAY NIGHT.

ON FRIDAY...AN UPPER LOW WILL BEGIN PUSHING OUT OF THE CENTRAL
PLAINS. AS THE LOW APPROACHES THE MIDSOUTH...BETTER CHANCES FOR RAIN
WILL OCCUR. LOW WILL BE CENTERED OVER SOUTHERN MISSOURI BY 12Z SATURDAY.
HAVE BUMPED UP POPS DURING FRIDAY THROUGH SATURDAY TIME PERIODS. LOW
WILL BEGIN PUSHING EAST SATURDAY NIGHT. SUNDAY COULD BE THE BEST
CHANCE FOR A DRY DAY FOR THE MIDSOUTH AS THE LOW MAY PUSH FAR ENOUGH
EAST ALLOWING FOR A RIDGE TO MOVE OVER THE AREA. HAVE KEPT POPS IN
EASTERN ZONES FOR NOW BUT HAVE REMOVED POPS FOR WESTERN ZONES.

A SHORTWAVE WILL MOVE THROUGH THE AREA ON MONDAY BRINGING THE CHANCE
FOR SHOWERS AND THUNDERSTORMS BACK TO THE ENTIRE CWA. ON TUESDAY...A
MORE SUMMER LIKE PATTERN BEGINS TO SET UP WITH HIGH PRESSURE
CENTERED OVER THE SOUTHEASTERN UNITED STATES. THIS WILL PUMP WARM
AND HUMID AIR FROM THE GULF OF MEXICO OVER THE AREA AND GIVE THE
MIDSOUTH THE CHANCE FOR SCATTERED AFTERNOON AND EVENING SHOWER AND
THUNDERSTORMS.

PRELIMINARY NUMBERS
MEM 85/72 84/73 84 64646
MKL 84/68 83/69 83 64646
JBR 84/70 82/71 83 64646
TUP 82/71 83/71 85 64646
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 30, 3:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT WED JUN 30 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-011100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
400 AM CDT WED JUN 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL BOUNDARY WILL BE LOCATED OVER THE MIDSOUTH TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF
THIS BOUNDARY. THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY
HEAVY RAINFALL...THUS FLASH FLOODING COULD OCCUR. THE BEST CHANCE
FOR FLASH FLOODING WILL BE SOUTH OF A LINE FROM FORREST CITY
ARKANSAS TO CORINTH MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

KRS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Phillips

When
June 30, 4:00 AM CST to 6:00 AM CST
Where
Phillips County, West Helena
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
34.428, -90.848 (the zone’s center; the record gives no point)

Numerous businesses, homes and roads were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406051.